Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 231, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 28, 2016, 8:47 PM CDT for Concho County, Menard County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2016, 8:47 PM CDT (01:47 UTC)
- Expired
- May 28, 2016, 9:30 PM CDT
- In force
- 43 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Concho County, TX, Menard County, TX
The radar
The San Angelo radar (KSJT), 65 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 3:59 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 1.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2551 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 10.4
The text
As transmitted.
373
WUUS54 KSJT 290147 RRA
SVRSJT
TXC095-327-290230-
/O.NEW.KSJT.SV.W.0231.160529T0147Z-160529T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
847 PM CDT SAT MAY 28 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL MENARD COUNTY IN WEST CENTRAL TEXAS...
SOUTHERN CONCHO COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 930 PM CDT
* AT 847 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF EDEN...OR 14 MILES NORTHWEST OF MENARD...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTH CENTRAL MENARD AND SOUTHERN CONCHO COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS: THE INTERSECTION OF US-87 AND RANCH ROAD
2134... LIVE OAK AND US-83 NEAR THE MENARD-CONCHO COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3104 10001 3123 10007 3135 9966 3102 9960
TIME...MOT...LOC 0147Z 264DEG 22KT 3111 9990
HAIL...1.25IN
WIND...60MPH
$$
JOHNSON2 follow-up statements
781
WWUS54 KSJT 290203
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
903 PM CDT SAT MAY 28 2016
TXC095-327-290230-
/O.CON.KSJT.SV.W.0231.000000T0000Z-160529T0230Z/
MENARD TX-CONCHO TX-
903 PM CDT SAT MAY 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTH CENTRAL MENARD AND SOUTHERN CONCHO COUNTIES...
AT 902 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
EDEN...OR 12 MILES NORTH OF MENARD...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
EDEN...LIVE OAK...
THE INTERSECTION OF US-87 AND RANCH ROAD 2134 AND US-83 NEAR THE
MENARD-CONCHO COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3104 10001 3118 10003 3128 9965 3102 9960
TIME...MOT...LOC 0202Z 269DEG 22KT 3110 9980
HAIL...1.25IN
WIND...60MPH
$$
JOHNSON864
WWUS54 KSJT 290223
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
923 PM CDT SAT MAY 28 2016
TXC095-327-290233-
/O.EXP.KSJT.SV.W.0231.000000T0000Z-160529T0230Z/
MENARD TX-CONCHO TX-
923 PM CDT SAT MAY 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MENARD AND
SOUTHERN CONCHO COUNTIES WILL EXPIRE AT 930 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
WEST CENTRAL TEXAS.
LAT...LON 3104 10001 3118 10003 3128 9965 3102 9960
TIME...MOT...LOC 0220Z 264DEG 22KT 3110 9980
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 5:56 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, May 28, 5:56 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service SAN ANGELO TX 556 PM CDT SAT MAY 28 2016 .AVIATION... /00Z TAFS/ Isolated thunderstorms have developed across parts of West Central Texas early this evening. Confidence remains low that any of these storms will affect the TAF sites, so VCTS groups were continued at this time. Brief heavy rainfall, hail and strong gusty winds will be possible with the stronger storms. Stratus will return to all sites Sunday morning, resulting in MVFR ceilings. VFR ceilings will return to all sites by late morning/early afternoon Sunday. Expect generally southeast winds of 5 to 10 knots through the period. && .PREV DISCUSSION... /issued 317 PM CDT SAT MAY 28 2016/ SHORT TERM... (Tonight and Sunday) A weak quasi-stationary front has settled over the extreme northwest reaches of the CWA, situated roughly from just north of Midland, to Big Spring, to Haskell, to Wichita Falls. A dryline extends southwest from this boundary from near Sweetwater to Fort Stockton. In the warm sector, dewpoints remain in the mid/upper 60s with surface temps in the mid 80s to near 90 degrees. Fairly steep lapse rates were observed in the 12z regional raobs, and are supported by the latest RAP guidance. Meso-analysis indicates MLCAPE values exceeding 2000 J/kg across the CWA with effective bulk shear values on the order of 30-35 kts. This is sufficient for organized convection capable of large hail and damaging winds this afternoon, but as shear increases toward evening, we'll see the severe threat increase. There does remain some convective inhibition, but a look out the window reveals vertically developing Cu to the east of San Angelo. Thunderstorms will be scattered this afternoon, but are expected to become more widespread this evening as the low-level jet kicks in and helps to congeal this activity into a larger cluster. The severe threat will wane by 03z, with convection gradually decreasing after midnight. Low clouds will be possible overnight, but widespread convection may disrupt the formation of said cloud cover. Regardless, we should still experience a low ceiling during the morning hours as a strato-cu deck develops beneath the cap. By midday, skies will become partly cloudy with afternoon showers and thunderstorms possible once again. The greatest chance for seeing precipitation during the daytime period will be over the western 1/3 of the CWA, closer to the dryline. Temperatures will be at or just below seasonal norms, ranging from the mid/upper 60s overnight to the mid 80s on Sunday afternoon. Johnson LONG TERM... (Sunday night Through Saturday) ..Rain chances will continue through a large part of the extended forecast... Sunday night, an upper level low across southern California will slowly move toward Arizona, with West Central Texas in southwest flow aloft. Showers and thunderstorms are expected to develop across West Texas along a dryline during the late afternoon/evening, then possibly spread across parts of the area overnight. A few strong to severe storms will be possible, with large hail, damaging winds and a possible tornado, being the main threats. The aforementioned upper level low will continue to slowly move west through the middle of next week, approaching West Central Texas late Wednesday into Thursday. Ahead of this feature, intermittent disturbances will move across the region, with rain chances continuing through at least the first half of the week. The exact timing of these upper level disturbances is hard to pinpoint, although the best rain chances will likely be diurnally driven, from the late afternoon into the evening hours. The best rain chances at this time look to be late Tuesday into Wednesday as the upper level low approaches and better upper level lift overspreads the region. In addition, a cold front will move through the area, which may serve as a focus for shower and thunderstorm development. A few strong to severe thunderstorms will be possible during this time frame, but these details will become more clear the closer we get to the early part of next week. Rainfall totals through the middle of next week will average 1 to 3 inches for most locations, with isolated higher amounts over 4 inches possible. Generally below normal temperatures are expected Monday through Wednesday, due to extensive cloud cover and possible precipitation. Highs will mainly be in the 80s with overnight lows in the 60s. The aforementioned cold front will result in much cooler temperatures on Thursday, with highs mainly in the 70s and overnight lows dipping into the mid to upper 50s. Daniels && .PRELIMINARY POINT TEMPS/POPS... Abilene 67 83 66 86 / 50 40 50 40 San Angelo 67 86 68 86 / 50 30 40 40 Junction 72 86 69 85 / 50 30 40 40 && .SJT Watches/Warnings/Advisories... None. && Daniels
Hazardous weather outlook, May 28, 2:45 PM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 245 PM CDT SAT MAY 28 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-291100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 245 PM CDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS MUCH OF WEST CENTRAL TEXAS. THE GREATEST THREAT WILL BE FOUND SOUTH OF INTERSTATE 20. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS WEST CENTRAL TEXAS SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. A FEW STORMS MAY BECOME SEVERE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY HAZARDS WILL BE LARGE HAIL DAMAGING WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. JOHNSON
In the hours before
Special weather statement, May 28, 8:01 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 801 PM CDT SAT MAY 28 2016 TXZ072-073-290200- CONCHO TX-TOM GREEN TX- 801 PM CDT SAT MAY 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TOM GREEN AND WESTERN CONCHO COUNTIES UNTIL 900 PM CDT... AT 801 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF VANCOURT...OR 22 MILES EAST OF CHRISTOVAL...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... EDEN AROUND 850 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LIVE OAK AND VICK. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR WEST CENTRAL TEXAS. LAT...LON 3110 10017 3123 10038 3151 10004 3116 9974 TIME...MOT...LOC 0101Z 250DEG 17KT 3116 10012
Local storm report, May 28, 8:10 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
810 PM CDT SAT MAY 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL 17 E SEGOVIA 30.42N 99.38W
05/28/2016 E1.75 INCH KIMBLE TX TRAINED SPOTTER
HAIL WAS ONGOING
&&
EVENT NUMBER SJT1600232
SNSpecial weather statement, May 28, 8:13 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 813 PM CDT SAT MAY 28 2016 TXZ154-168-170-290145- MCCULLOCH TX-MASON TX-MENARD TX- 813 PM CDT SAT MAY 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MENARD...NORTHWESTERN MASON AND SOUTHWESTERN MCCULLOCH COUNTIES UNTIL 845 PM CDT... AT 813 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HEXT...OR 8 MILES EAST OF MENARD...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... HEXT AROUND 825 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE US- 190 NEAR THE MENARD-MCCULLOCH COUNTY LINE...THE INTERSECTION OF US- 83 AND HIGHWAY 29 AND THE INTERSECTION OF US-190 AND RANCH ROAD 1311. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR WEST CENTRAL TEXAS. LAT...LON 3079 9972 3094 9980 3114 9944 3086 9931 TIME...MOT...LOC 0113Z 243DEG 28KT 3089 9964 JOHNSON
Local storm report, May 28, 8:25 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
825 PM CDT SAT MAY 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL 6 SE SEGOVIA 30.36N 99.60W
05/28/2016 E0.88 INCH KIMBLE TX TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL
&&
EVENT NUMBER SJT1600233
JOHNSONLocal storm report, May 28, 8:28 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
828 PM CDT SAT MAY 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM HAIL 7 SE SEGOVIA 30.35N 99.59W
05/28/2016 E1.00 INCH KIMBLE TX STORM CHASER
QUARTER SIZE HAIL REPORTED ALONG INTERSTATE 10.
&&
EVENT NUMBER SJT1600234
JOHNSONLocal storm report, May 28, 8:44 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
844 PM CDT SAT MAY 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL 3 SSE MERKEL 32.43N 99.99W
05/28/2016 M2.25 INCH TAYLOR TX STORM CHASER
QUARTER TO BILLIARD BALL SIZE HAIL STONES FOUND ALONG
FM 1235 SOUTHEAST OF MERKEL.
&&
EVENT NUMBER SJT1600235
JOHNSONThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:08 PM CDT | Special Weather Statement | SJT | Tom Green | 52 min |
| May 28, 7:08 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason, Menard | 52 min |
| May 28, 7:10 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason, Menard | 50 min |
| May 28, 7:15 PM CDT | Special Weather Statement | SJT | McCulloch | 30 min |
| May 28, 7:16 PM CDT | Special Weather Statement | SJT | Shackelford | 44 min |
| May 28, 7:18 PM CDT | Special Weather Statement | SJT | Fisher | 27 min |
| May 28, 7:28 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 62 min |
| May 28, 7:34 PM CDT | Tornado Warning | SJT | Kimble, Mason | 41 min |
| May 28, 7:49 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 56 min |
| May 28, 7:52 PM CDT | Special Weather Statement | SJT | Taylor | 38 min |
| May 28, 8:01 PM CDT | Special Weather Statement | SJT | Concho | 59 min |
| May 28, 8:10 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 50 min |
| May 28, 8:12 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 48 min |
| May 28, 8:13 PM CDT | Special Weather Statement | SJT | Menard | 32 min |
| May 28, 8:31 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 39 min |
| May 28, 8:35 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 40 min |
| May 28, 8:45 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 60 min |
| May 28, 8:47 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 38 min |
| May 28, 9:00 PM CDT | Special Weather Statement | SJT | Taylor | 30 min |
| May 28, 9:15 PM CDT | Special Weather Statement | SJT | Runnels | 30 min |
| May 28, 9:39 PM CDT | Special Weather Statement | SJT | Runnels | 66 min |
| May 28, 9:48 PM CDT | Special Weather Statement | SJT | Jones | 42 min |
| May 28, 10:30 PM CDT | Special Weather Statement | SJT | Fisher | 30 min |
| May 28, 10:48 PM CDT | Special Weather Statement | SJT | Haskell | 27 min |
| May 28, 11:02 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 73 min |
| May 28, 11:27 PM CDT | Special Weather Statement | SJT | Fisher | 63 min |
| May 29, 12:09 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 66 min |
| May 29, 12:41 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 64 min |
| May 29, 12:51 AM CDT | Special Weather Statement | SJT | Throckmorton | 54 min |
| May 29, 1:28 AM CDT | Areal Flood Advisory | SJT | Throckmorton | 2 hr |
| May 29, 1:47 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 43 min |
| May 29, 3:10 PM CDT | Flash Flood Watch | SJT | Kimble, Mason, Menard, Sutton | 19 hr |
| May 29, 5:51 PM CDT | Special Weather Statement | SJT | Haskell | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.